Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Thick ear wax, slight blood. On antibiotics for ear infection and type B flu. Still in pain. Serious?

My son was diagnosed with type B flu on Friday and an ear infection that he was crying almost screaming about. He has antibiotics but not omxicylin (because he's allergic to it), yesterday (day 3 of antibiotics) I noticed his ear wax was thick - I had never seen it like it before, I got a cotton bud and took some of it out and wasn't sure if it was a mixture of blood and wax. He is still in pain and I called the pediatrician this afternoon to see if the antibiotic should have worked by now and they said it may take longer on the antibiotic he has, so to give it a day. After a bath tonight where he did get his ears wet I cleaned his ears again and was more convinced that perhaps his ear had been bleeding (although a part of me is not sure if its just wax but there is a hit or red in it), should I be worried, should I take him in or will the antibiotic fix it anyway. He says it feels like he has water in it. What do you think?
Asked On : Fri, 5 Apr 2013
Answers:  1 Views:  44
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response
Feb 2013

Thank you for your query on Healthcare Magic.

Continue the medication and the antibiotic will take care of ear infection.

If there is thick wax, do not attempt to remove with cotton bud sticks as it will lead to injury in canal and tympanic membrane causing pain, bleeding, and perforation.

Consult your doctor for the local examination for direct removal under vision, and for ear drops which will loosen the wax.

Prevent water entering into ears while giving bath.

Hope I have answered your query.

Answered: Sat, 1 Jun 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor